Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 69, NWS Albuquerque, NM

July 3, 2025Socorro County, Valencia County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 3, 2025, 4:41 AM MDT for Socorro County, Valencia County, New Mexico. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2025, 4:41 AM MDT (10:41 UTC)
Expired
Jul 3, 2025, 7:15 AM MDT
In force
3 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 72 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:00 AM MDTFLASH FLOOD1 N Las Nutrias, NMNM 304 at Las Nutrias Road closed due to dirt washing out the highway from flash flooding. Time is an estimate based on radar.
Jul 3, 5:00 AM MDTFLASH FLOODLas Nutrias, NMOvernight flood waters inundated a residences home in Las Nutrias along NM 304. Time is estimated based on radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

482 
WGUS55 KABQ 031041
FFWABQ
NMC053-061-031315-
/O.NEW.KABQ.FF.W.0069.250703T1041Z-250703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
441 AM MDT Thu Jul 3 2025

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  Northeastern Socorro County in central New Mexico...
  South Central Valencia County in central New Mexico...

* Until 715 AM MDT.

* At 441 AM MDT, Doppler radar and automated rain gauges indicated 
  thunderstorms with very heavy rain across the warned area. Between 
  1.25 and 2.25 inches of rain have fallen in the past 60 minutes. 
  Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly, especially within the arroyo system draining west toward 
  State Road 304 near Veguita.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Veguita and Las Nutrias.

Escobar Street, Randolph Drive, Badger Lane, Veguita Farm Loop, and 
Canal Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3454 10678 3457 10665 3451 10659 3448 10660
      3444 10681 3447 10680 3451 10680

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Guyer
1 follow-up statement
851 
WGUS75 KABQ 031310
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
710 AM MDT Thu Jul 3 2025

NMC053-061-031320-
/O.EXP.KABQ.FF.W.0069.000000T0000Z-250703T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Socorro NM-Valencia NM-
710 AM MDT Thu Jul 3 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 715 AM MDT THIS MORNING FOR 
NORTHEASTERN SOCORRO AND SOUTH CENTRAL VALENCIA COUNTIES...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed any remaining road closures.

&&

LAT...LON 3454 10678 3457 10665 3451 10659 3448 10660
      3444 10681 3447 10680 3451 10680

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:25 AM MDT, 3 hours 16 minutes earlier. Its key messages:

  • Updated at 1218 AM MDT Thu Jul 3 2025
  • Numerous to widespread showers and thunderstorms will impact the region today and tonight. Storms will be capable of producing very heavy rainfall with flash flooding possible within central and eastern NM, particularly over area burn scars.
  • Drier air sweeps on the Fourth of July and Saturday, limiting the development of showers and thunderstorms before rain chances rise again Sunday through the middle of next week.
Area forecast discussion, Jul 3, 1:25 AM MDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
125 AM MDT Thu Jul 3 2025

...New SHORT TERM, LONG TERM, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1218 AM MDT Thu Jul 3 2025

- Numerous to widespread showers and thunderstorms will impact the
  region today and tonight. Storms will be capable of producing
  very heavy rainfall with flash flooding possible within central
  and eastern NM, particularly over area burn scars.

- Drier air sweeps on the Fourth of July and Saturday, limiting
  the development of showers and thunderstorms before rain chances
  rise again Sunday through the middle of next week.

&&

.SHORT TERM...
(Today through Friday)
Issued at 1218 AM MDT Thu Jul 3 2025

An active day is in store as above normal moisture over NM interacts
with an approaching upper level shortwave and associated 50kt speed
max aloft. Confidence is high for at least numerous showers and
storms with heavy rainfall, strong outflow winds, hail, frequent
lightning, and potential flash flooding over parts of central and
eastern NM. Burn scar areas will be at highest risk for flooding.
SBCAPE values of 500-1000 J/kg with effective bulk shear values
between 30 and 40kt will favor a few strong cells. A south-north
theta-e ridge axis will be elongated and stretched over central
NM this afternoon then shoved eastward this evening as much drier
southwest flow approaches with the upper level trough axis. Storm
motion will initially be slow toward the north then accelerate as
the day progresses. The Flash Flood Watch may be expanded to a
larger area later this morning after additional model guidance and
ensemble trends are reviewed. Storms will likely linger thru
midnight before clearing slides over the area from west to east.

Friday will be much drier and warmer with highs trending 5 to 10F
warmer than recent days (very close to normal for early July). Storm
chances will be near zero for much of the region except the far
southwest high terrain and northern Sangre de Cristos where a few
meager storms may manage to pop up by late afternoon. Southwest
winds will also be a tad breezy for northern and western NM with
gusts up to 25 mph possible in the late afternoon.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 1218 AM MDT Thu Jul 3 2025

The upper level trough responsible for dragging much drier air
across the region will exit the Front Range Friday night while a
593dm H5 high builds northward from Mexico. Northwest flow aloft
along the Front Range Saturday will interact with increasingly
moist, low level southeast flow approaching from the southern
plains. The NBM has increasing chances for storms developing along
the east slopes of the Sangre de Cristo Mts Saturday afternoon
(20-30% chance). PWATs near 1" with SBCAPE values of 500-1000 J/kg
and effective bulk shear values of 25-35kt will favor a few
strong cells as activity moves southeast across northeast NM. The
00Z GFS is most bullish with forcing a strong convective outflow
southwest across eastern NM and into the RGV Saturday night and
Sunday. This wind shift is also reflected in the latest NBM auto-
populated forecast database. The H5 ridge builds to near 594dm
over central NM Sunday while low level moisture increases
westward to the central mt chain. More typical terrain-dominated
convection is expected along the central mt chain Sunday afternoon
before activity propagates into the more unstable southeasterly
flow over eastern NM. NAM/GFS SBCAPE values are above 1000 J/kg
however shear values are much weaker beneath the strengthening
ridge. The risk for burn scar flash flooding will continue for
HPCC and the Ruidoso area. Only subtle changes are expected to the
pattern Monday thru Wednesday as the upper level high meanders
over central & western NM with moist south/southeast low level
flow across the region. The threat for burn scar flash flooding
will continue while many other areas also have the potential for
locally heavy rainfall.

&&

.AVIATION...
(06Z TAFS)
Issued at 1218 AM MDT Thu Jul 3 2025

Widespread impacts will continue the next 24 hrs with increasing
coverage of SHRA/TS. MVFR to lcl IFR low cigs will also impact much
of eastern NM thru sunrise with light showers and areas of rain.
Storms impacting areas around the RGV early this morning will give
way to lighter showers with mid level cigs thru sunrise. A much
larger crop of SHRA/TS is expected to develop over the higher
terrain by noon then move slowly north/northeast into nearby
valleys, highlands, and eastern NM thru the evening. Any direct
hits will be capable of producing heavy rainfall with strong
outflow winds and brief IFR vsbys. The peak period for storms
will be from 2pm to 8pm before gradually tapering off all areas by
late evening.

&&

.FIRE WEATHER...
Issued at 1218 AM MDT Thu Jul 3 2025

Widespread showers and storms today will be capable of producing
small footprints of very heavy rainfall. The risk of flash flooding
will be high on area burn scars with rainfall rates greater than
1.5"/hr possible. Storm motion will be slow to the north/northeast.
A much drier and warmer airmass will arrive Friday and Saturday
as an upper level trough passes north of the area. Storm coverage
will be essentially shut off Friday with min humidity falling to
between 15 and 25%. A backdoor cold front will enter northeast NM
Saturday and bring a potential increase in storms to the Sangre de
Cristo Mts Saturday afternoon. Storm coverage is likely to
increase Sunday as low level moisture increases over the region
and the upper level high centers over NM. Slow-moving storms with
locally heavy rainfall will be possible each day next week along
with much warmer temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  86  59  90  57 /  40  30   0   0
Dulce...........................  83  45  85  44 /  70  50   5   0
Cuba............................  80  53  84  54 /  80  50   0   0
Gallup..........................  81  48  85  49 /  80  30   0   0
El Morro........................  78  52  82  52 /  80  40   0   0
Grants..........................  81  51  87  52 /  80  30   0   0
Quemado.........................  79  54  83  54 /  90  40  10   5
Magdalena.......................  80  60  86  62 /  80  30   5   0
Datil...........................  77  55  82  57 /  80  30   5   0
Reserve.........................  84  50  90  51 /  90  40  10   0
Glenwood........................  88  55  92  57 /  90  40  20   5
Chama...........................  77  44  79  46 /  80  50  10   0
Los Alamos......................  78  57  83  60 /  80  60   5   0
Pecos...........................  78  55  83  59 /  80  60   5   0
Cerro/Questa....................  80  52  82  54 /  70  40  10   0
Red River.......................  71  44  74  45 /  80  40  20   0
Angel Fire......................  73  42  77  39 /  80  40  10   0
Taos............................  82  51  85  51 /  70  40   5   0
Mora............................  76  50  81  52 /  90  50  10   0
Espanola........................  87  58  91  57 /  70  50   0   0
Santa Fe........................  81  58  85  62 /  80  60   0   0
Santa Fe Airport................  84  57  88  59 /  80  60   0   0
Albuquerque Foothills...........  87  65  91  67 /  70  60   0   0
Albuquerque Heights.............  88  63  92  64 /  60  50   0   0
Albuquerque Valley..............  91  63  95  63 /  60  50   0   0
Albuquerque West Mesa...........  89  65  93  65 /  60  50   0   0
Belen...........................  90  62  95  62 /  60  40   0   0
Bernalillo......................  90  63  94  63 /  70  50   0   0
Bosque Farms....................  90  61  95  61 /  60  40   0   0
Corrales........................  91  64  95  64 /  70  50   0   0
Los Lunas.......................  89  62  95  62 /  60  40   0   0
Placitas........................  85  63  90  64 /  70  50   0   0
Rio Rancho......................  89  64  93  64 /  70  50   0   0
Socorro.........................  90  66  96  67 /  70  40   0   0
Sandia Park/Cedar Crest.........  81  57  85  59 /  70  50   0   0
Tijeras.........................  83  59  87  60 /  70  50   0   0
Edgewood........................  81  55  86  54 /  70  50   0   0
Moriarty/Estancia...............  81  53  87  52 /  70  50   0   0
Clines Corners..................  76  55  82  57 /  80  50   0   0
Mountainair.....................  80  56  85  58 /  80  50   0   0
Gran Quivira....................  79  56  85  58 /  80  50   0   0
Carrizozo.......................  81  62  89  64 /  80  40   5   0
Ruidoso.........................  73  57  81  59 /  90  40  20   0
Capulin.........................  78  54  82  55 /  50  40  20  10
Raton...........................  82  53  87  54 /  60  30  10   5
Springer........................  83  55  89  56 /  60  40  10   0
Las Vegas.......................  78  54  85  55 /  80  50   5   0
Clayton.........................  82  62  90  62 /  30  40  10  10
Roy.............................  79  58  87  59 /  50  50   5   0
Conchas.........................  86  64  95  63 /  50  60   0   0
Santa Rosa......................  81  61  91  62 /  60  50   0   0
Tucumcari.......................  83  64  92  63 /  40  50   0   0
Clovis..........................  81  65  92  65 /  50  50   5   0
Portales........................  82  65  95  65 /  60  50   5   0
Fort Sumner.....................  84  64  95  64 /  50  50   0   0
Roswell.........................  85  68  96  69 /  60  30   0   0
Picacho.........................  79  61  90  64 /  80  30   5   0
Elk.............................  78  59  87  62 /  80  30  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 11 AM MDT this morning through this evening for
NMZ214-215-226-229.

&&

SHORT TERM...42
LONG TERM....42
AVIATION...42

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:28 PM MDTAreal Flood AdvisoryABQLincoln, Socorro2 hr
Jul 2, 8:39 PM MDTFlood WatchABQColfax, Lincoln, Mora, Rio Arriba, San Miguel, Santa Fe and 1 more19 hr
Jul 3, 1:08 AM MDTFlash Flood WarningABQBernalillo3 hr
Jul 3, 2:14 AM MDTFlash Flood WarningABQBernalillo, Sandoval2 hr
Jul 3, 3:01 AM MDTFlash Flood WarningABQValencia3 hr
Jul 3, 12:05 PM MDTFlash Flood Warning Considerable damage threatABQSan Miguel4 hr
Jul 3, 2:03 PM MDTFlash Flood WarningABQColfax3 hr
Jul 3, 4:56 PM MDTSpecial Weather StatementABQGuadalupe34 min
Jul 3, 5:32 PM MDTSpecial Weather StatementABQGuadalupe28 min
Jul 3, 5:51 PM MDTFlash Flood WarningABQQuay5 hr
Jul 3, 5:57 PM MDTAreal Flood AdvisoryABQQuay3 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.